Thunderstorm Wind, Henry
- When
- August 7, 4:50 PM CST
- Where
- Henry County, Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -93.767
Tree fell onto transformer.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 7, 2:35 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 PM CDT MON AUG 7 2006 .DISCUSSION... A NUMBER OF FORECAST CHALLENGES NEXT COUPLE OF DAYS GIVEN THE POOR PERFORMANCE OF THE MODELS HANDLING THE WEAK BOUNDARIES AND GENERATING SPURIOUS AREAS OF CONVECTION. LATEST SURFACE OBSERVATIONS PLACES THE NEARLY STATIONARY BOUNDARY FROM CENTRAL KS THROUGH EAST CENTRAL MISSOURI. THIS BOUNDARY IS EXPECTED TO LIFT NORTHWARD OVER KS TONIGHT AND INTO NORTHERN MO ON TUESDAY. SATELLITE IMAGERY SHOWS A LEFT OVER MID LEVEL BAROCLINIC ZONE AS DENOTED BY THE PERSISTENT BAND OF AC. TO THE SOUTH OF THIS CLOUD FIELD CONVECTIVE TEMPERATURES HAVE BEEN REACHED AND BUILDING CU SHOWING UP OVER FAR SOUTHERN CWA. WILL BLANKET CWA IN CHANCE POPS FOR THIS EVENING WITH INITIAL CONCERNS ALONG AND SOUTH OF THE MID LEVEL BAROCLINIC ZONE. MODERATELY UNSTABLE AIRMASS/LOW OR NO CIN/AND STEEP LOW LEVEL LAPSE RATES SHOULD BE ABLE TO SUPPORT A FEW STRONG UPDRAFTS AND WITH ENSUING COLLAPSE OF CELLS THE POTENTIAL FOR ISOLATED DAMAGING DOWNBURST WINDS WILL EXIST UNTIL AROUND 02Z. OTHERWISE...ATTENTION WILL TURN TO THE WEST AS POOLING OF LOW LEVEL MOISTURE NORTH OF BOUNDARY OVER NORTHERN KS/SOUTHERN NE WILL PROVIDE THE FEEDING GROUND FOR A LATER MCS. ALTHOUGH THE GFS QPF AND 500MB VORTICITY FIELDS ARE WAY OVERDONE IT IS PICKING UP ON A SIGNAL WHICH EVEN THE 12Z NAM AND UKMET DEPICT. AM EXPECTING AN MCS TO FORM THIS EVENING AS THE SOUTHERLY LOW LEVEL JET INCREASES AND FUNNELS IN THE DEEP LAYER MOISTURE AND INSTABILITY. THICKNESS FIELDS AND STEERING FLOW INDICATES NORTHWEST MO AS THE REGION FOR HIGHEST POPS TONIGHT AND ACROSS NORTHERN MO ON TUESDAY. HIGH PWS AND SLOW STORM MOTION SUGGESTS POTENTIAL FOR HEAVY RAINS AND HAVE ADDED THIS TO NORTHWEST MO FOR TONIGHT. POP CHANCES DECREASE STEADILY SOUTHWARD. SOUTHWEST CWA WILL LIKELY REMAIN IN THE WARM SECTOR TOMORROW AND GIVEN NEARLY IDENTICAL 850MB TEMPERATURES FEEL MAX TEMPERATURES OVER THIS AREA WILL BE JUST AS WARM AS TODAY...SO HAVE RAISED THEM OVER FAR WEST CENTRAL AND SOUTHERN CWA. HAVE ADDED CHANCE POPS FOR TUESDAY NIGHT OVER NORTHERN MO DUE TO THE POSSIBILITY OF BOUNDARY LINGERING THROUGH THE NIGHT. HOT AIR WHICH WAS RELEGATED TO THE SOUTHERN CWA ON MONDAY AND TUESDAY WILL EXPAND NORTHWARD AS THE BOUNDARY LIFTS NORTH. WILL NEED TO WATCH FUTURE MODEL RUNS AS BOTH THE GFS AND NAM HOLD THE BOUNDARY OVER NORTHERN MO INTO THURSDAY. MJ PRIMARILY FOLLOWED THE 00Z ECMWF FOR THE MEDIUM RANGE PACKAGE...AS THE OPERATIONAL GFS HAS BEEN TERRIBLY INCONSISTENT LATELY...AND GFS ENSEMBLES SHOW A GOOD DEAL OF SPREAD IN SOLUTIONS TODAY. PATTERN WILL BE CHARACTERIZED BY BROAD HIGH PRESSURE OVER THE SOUTHERN 1/3RD OF THE CONUS...WITH INCREASINGLY HIGH AMPLITUDE FLOW OVER THE NORTHERN 2/3RDS. MOST NOTABLE LONGWAVE TROFS WILL EXIST OVER SERN CANADA AND THE PACIFIC NW...WITH A HIGH AMPLITUDE RIDGE EXTENDING FROM THE CENTRAL PLAINS POLEWARD TO WEST OF HUDSON BAY. MAINTAINED THE VERY HOT TEMPERATURES ON THURSDAY AS A FRONTAL BOUNDARY WILL REMAIN NORTHWEST OF THE AREA...AND 8H TEMPERATURES WILL RANGE FROM +22C TO +25C. PREFER THE ECMWF DEPICTION OF THE OVERALL PATTERN HEADING INTO THE WEEKEND...WITH HIGHER AMPLITUDE NORTHERN STREAM FLOW ALLOWING WAVE ENERGY TO FURTHER DIG THE EASTERN TROF DEEPER INTO THE MID ATLANTIC STATES. THIS WOULD PUT KANSAS AND MISSOURI IN WEAK NORTHWESTERLY FLOW...AND ALLOW COOLER/DRIER AIR TO ADVECT FROM THE NORTHEAST. MAY NEED TO INTRODUCE POPS INTO NORTHERN AND CENTRAL MISSOURI THURSDAY NIGHT/FRIDAY MORNING IF MODELS CONTINUE TO TREND TOWARDS BETTER UPPER LEVEL SUPPORT ALONG THE FRONTAL BOUNDARY. KEPT TEMPERATURES SLIGHTLY ABOVE NORMALS INTO THE WEEKEND...HOWEVER IF THE WAVE DIGS FURTHER WEST AND LOWERS HEIGHTS MORE THAN FORECAST...TEMPERATURES CLOSER TO CLIMO NUMBERS WOULD BE LIKELY. COOLER SPELL WILL BE SHORT LIVED AS THE HIGH PRESSURE RIDGE IS FORECAST TO BUILD BACK OVER THE PLAINS DURING THE WEEKEND. GFS IS VERY LIKELY TOO AGRESSIVE IN PUSHING THE PACIFIC NW TROF THROUGH THE RIDGE AXIS IN THE NRN PLAINS. AGAIN...ECMWF LOOKS FAR MORE REALISTIC IN LIFTING THE TROF OVER THE RIDGE...AS THE RIDGE BECOMES DAMPENED BY ITS INFLUENCE. FEEL HEIGHTS ALOFT MAY END UP BEING HIGHER THAN WHAT IS CURRENTLY SHOWN IN THE MODELS. REGARDLESS...MAINTAINED TEMPERATURE GRIDS SLIGHTLY ABOVE NORMAL FOR THE WEEKEND...HOWEVER AN UPWARD REVISION IN THESE NUMBER WILL BE NECESSARY IF FUTURE MODEL RUNS CONTINUE TO SHOW TRENDING TOWARDS REBUILDING HIGHER HEIGHTS OVER THE PLAINS. 21 && .PREV DISCUSSION... 945 AM... HAVE UPDATED FORECAST TO ADJUST FOR CURRENT CONVECTION AND EXPECTATIONS FOR THIS AFTERNOON. ALSO LOWERED MAX TEMPERATURES JUST A BIT NEAR THE MO RIVER. THE NARROW BAND OF ELEVATED CONVECTION/MID CLOUDS FROM EAST CENTRAL KS THROUGH NORTHEAST MO HAS VEERED AS THE LOW LEVEL JET VEERED THIS MORNING. THIS COULD VERY WELL MAINTAIN THE ONGOING ELEVATED CONVECTION INTO THE AFTERNOON HOURS. IF THIS OCCURS WE COULD SEE ACTIVITY BECOME MORE ORGANIZED WITH ISOLATED STRONG/SEVERE STORMS AS QUICK LOOK AT BUFR SOUNDINGS WITHIN THIS BAND OF ELEVATED CONVECTION REVEALS AN INVERTED V PROFILE. LIGHT WINDS AND HIGH PRECIPITABLE WATER VALUES ALSO SUGGESTS LOCALIZED HEAVY RAINS. RESULTING COLD POOLS/OUTFLOW BOUNDARY INTERACTIONS WILL MAKE FOR A DIFFICULT WARNING SITUATION DUE TO THE PULSE TYPE NATURE OF THE ACTIVITY. MJ && .PREV DISCUSSION... 345 AM... MOISTURE IMAGERY INDICATES THAT THE PARADE OF WEAK SHORTWAVES ALONG WITH THE CONVECTION HAS SHIFTED THE AXIS OF THE UPPER RIDGE A TAD SOUTH...FM NM TO TN VALLEY A LITTLE SOUTH. CONFIDENCE IN THE FCST REMAINS LOW FOR THE NEXT COUPLE OF DAYS AS MESOSCALE PROCESSES WILL HAVE A SIGNIFICANT IMPACT OF BOUNDARY POSITIONS. CURRENTLY...THE SFC FRONT HAS SAGGED INTO THE SRN CWA...AIDED BY CONVECTIVE OUTFLOW. MODELS APPEAR TO PUSH THE LITTLE TOO FAR SOUTH WITH A NEARLY STATIONARY POSITION EXPECTED THROUGH TONIGHT. ISENTROPIC LIFT ON THE 310K SURFACE WITHIN THE NARROW TROPICAL MOIST PLUME WAS AIDING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE NRN CWA THIS AM. THIS ACTIVITY WILL SLOWLY DECREASE THIS MORNING AS THE ISENTROPIC LIFT DIMINISHES. THE NEXT CONCERN IS THIS AFTN...ADJUSTING THE INSTABILITY FOR UPPER 60S DEWPOINTS...CAPE VALUES WILL APPROACH 3000 J/KG IN THE VICINITY OF THE FRONT...ALONG AND SOUTH OF INTERSTATE 70. ALTHOUGH SHEAR WILL BE PRACTICALLY NIL...PULSE SEVERE IS POSSIBLE WITHIN THIS REGION LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS THE PRIMARY THREAT. FOR TNGT...GFS/WRF CONTINUE TO SUFFER CONVECTIVE FEEDBACK WITH WEAK SHORTWAVES ROTATING AROUND THE UPPER RIDGE. ALTHOUGH THE FEEDBACK IS PRESENT...THE MODELS...INCLUDING THE UKMET...SUGGEST THAT THE MOST SIGNIFICANT FEATURE WILL BE TONIGHT AS A SHORTWAVE ROUNDS THE UPPER RIDGE AND MOVES THROUGH NEBRASKA AND IOWA. THE WEAK SHORTWAVE APPEARS WELL INITIALIZED BY THE MODELS. AS PER THE WRF...ISENTROPIC LIFT DEVELOPS AHEAD OF THE SHORTWAVE ON THE 310K SFC AFT 03Z ACROSS THE NERN 2/3RDS OF THE CWA. THE HIGHEST THREAT WILL BE LOCATED ON THE RELATIVELY TIGHT H8 THETA-E GRADIENT FM NW TO CENTRAL MO. ONLY MODEST ELEVATED CAPES AROUND 1500 J/KG ARE SUGGESTED BY THE WRF WITH POOR MID LVL LAPSE RATES. IN ADDITION...THE LLJ IS QUITE WEAK WITH LITTLE SHEAR. AS A RESULT...DO NOT EXPECT SEVERE THUNDERSTORMS. HOWEVER...LOCALLY HEAVY RAIN IS POSSIBLE DUE TO PRECIPITABLE WATER VALUES AROUND 2 INCHES. IF CONVECTION DOES DEVELOP TNGT...IT WILL HAVE AN IMPACT ON MASS FIELDS ON TUESDAY. CONFIDENCE ON ANY PARTICULAR BOUNDARY POSITION IS LOW...HOWEVER...THE FRONT SHOULD BEGIN TO LIFT NORTH WITH THE PRECIP CHANCES GRADUALLY DECREASING ON TUESDAY. TEMPERATURES A LITTLE TRICKY THROUGH TUESDAY DUE TO BOUNDARY LOCATIONS...PRECIP AND CLOUDS. IN GENERAL...HAVE GONE ABOVE GUIDANCE FOR AFTN HIGHS. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE FROM EXTREME EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A STALLED FRONT EXTENDING FROM NORTH OF HUTCHISON IN CENTRAL KANSAS TO JUST SOUTH OF THE KANSAS CITY METROPOLITAN AREA THROUGH EAST CENTRAL MISSOURI WILL HELP PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. A MODERATELY UNSTABLE AIRMASS COMBINED WITH A VERTICAL TEMPERATURE AND MOISTURE PROFILE WILL BE IN PLACE NEAR THIS BOUNDARY THIS AFTERNOON AND EVENING. THIS COULD RESULT IN ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST TYPE WINDS. THIS SEVERE THREAT WILL BE ALONG A SOUTH OF A KANSAS CITY TO MACON LINE AND LAST UNTIL ABOUT 9 PM. IN ADDITION...BRIEF BUT VERY HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS. LATER THIS EVENING A COMPLEX OF THUNDERSTORMS HAVING FORMED OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA IS EXPECTED TO MOVE INTO PARTS OF NORTHERN AND WEST CENTRAL MISSOURI. VERY HEAVY RAINFALL AND GUSTY WINDS ARE LIKELY WITH THESE STORMS. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL REMAIN A THREAT OF THUNDERSTORMS ON TUESDAY AS THE FRONT LIFTS NORTH TOWARD IOWA. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOT WEATHER WILL RETURN TO THE AREA ON WEDNESDAY AND THURSDAY... WITH HIGH TEMPERATURES REACHING THE LOWER 90S TO NEAR 100 DEGREES...AND AFTERNOON HEAT INDICES RANGING FROM 95 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
The Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree fell onto transformer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527827.